MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367878
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported with the use of the bd vacutainer® lithium heparinn (lh) 158 usp units blood collection tubes experienced foreign matter in tube; biological and non-biological.This event occurred 2 times.The following information was provided by the initial reporter: the customer stated "the following issue was found in tubes (367929) from lot 0072531: spot in tube x2.".
 
Additional Manufacturer Narrative
H6: investigation summary bd received 2 samples and 4 photos from the customer for investigation.The photos were reviewed and the customer¿s indicated failure mode for foreign matter with the incident lot was observed.Additionally, the customer samples were evaluated by visual examination and the indicated failure mode for foreign matter with the incident lot was not observed as all product specifications were met.Based on the investigation, the most likely root cause is that the embedded fm is indicative of resin colorant and/or resin adhering to the interior of the mold core and breaking free during production.This would typically be seen during the start of a run, or if the mold had to be stopped for maintenance and then restarted.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.
 
Event or Problem Description

Brand Name
BD VACUTAINER LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10773265
Report Number1917413-2020-01045
Device Sequence Number13731685
Product Code JKA
UDI-Device Identifier50382903678780
UDI-Public50382903678780
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2021
Device Model Number367878
Device Catalogue Number367929
Device Lot Number0072531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1